Alert archive / Pennsylvania / High Wind Watches in 2015

High Wind Watch 1, NWS State College, PA

February 13, 20159 counties in Pennsylvania

NWS State College, PA issued this high wind watch at Feb 13, 2015, 3:32 AM EST for 9 counties in Pennsylvania. It took effect at Feb 14, 2015, 7:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 13, 2015, 3:32 AM EST (08:32 UTC)
In effect from
Feb 14, 2015, 7:00 PM EST
Expired
Feb 14, 2015, 3:12 AM EST
In force
Issued by
NWS State College, PA

Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Lancaster County, PA, Lebanon County, PA, Perry County, PA, Schuylkill County, PA, York County, PA

The radar

The State College radar (KCCX), 125 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 8.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2015-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2015-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1749 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this high wind watch went out at Feb 13, 2:14 AM EST, 1 hour 18 minutes earlier.

Area forecast discussion, Feb 13, 2:14 AM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
214 AM EST FRI FEB 13 2015

.SYNOPSIS...
HIGH PRESSURE WILL MOVE IN FOR FRIDAY. FRIGID TEMPERATURES WILL
LAST ALL WEEKEND AS ANOTHER ARCTIC BLAST IS EXPECTED THIS WEEKEND
ALONG WITH ACCUMULATING SNOW FOR MOST OF THE AREA ON SATURDAY.

&&

.NEAR TERM /UNTIL 9 AM THIS MORNING/...
A FEW NARROW STREAMERS OF MDT SNOW SHOWERS ON ABOUT A 315 DEG AXIS WITH
DUAL LAKE /HURON AND ERIE/ ORIGIN ARE MIGRATING SLOWLY EAST ACRS
THE NW AND CENTRAL MTNS EARLY THIS MORNING. MORE GENERAL UPSLOPE
SNOWS WITH VSBYS OF 1-2SM WILL CONTINUE TO AFFECT THE LAUREL
HIGHLANDS THIS MORNING. SCATTERED FLURRIES WERE FLYING ELSEWHERE
ACROSS NORTHERN AND WESTERN PENN.

LOCALIZED ACCUMS OF ANOTHER INCH OR SO ARE POSSIBLE
OVERNIGHT...ESPECIALLY ON THE RIDGES NEAR AND TO THE WEST OF RT
219.

WILL KEEP ALL WIND CHILL FLAGS AS IS EARLY TODAY. WHILE SOME
ISOLD -25S MAY OCCUR ON THE HIGHEST RIDGES WHERE THE WIND STAYS
STRONGEST...THE MAJORITY OF THE LAND MASS IN THE NON-WARNING
COUNTIES WILL NOT GET TO -25 WIND CHILLS - WHICH IS REALLY TOUGH
TO DO. BFD IS ALREADY -1F WITH A -21 WIND CHILL. THUS...THE
WARNING LOOKS GOOD THERE.

RECORD MIN TEMPS FOR THE 13TH ARE: AOO -2 IN 1979...BFD -15 IN
1979...IPT -6 IN 1917...JST -11 IN 1917...AND MDT +1 IN 1917 AND
1914. ALTOONA LOOKS LIKE THEY WILL COME CLOSEST TO THEIR RECORD.
THE REST OF THE STATIONS LOOK LIKE THEY WILL STAY 4-5 DEGREES
ABOVE THEIR RESPECTIVE RECORD MINS.

&&

.SHORT TERM /9 AM THIS MORNING THROUGH SATURDAY NIGHT/...
HIGH PRESSURE RIDGE WILL BUILD INTO THE REGION TODAY...BRINGING
SLOWLY DECREASING NW WINDS AND PARTLY TO MOSTLY SUNNY SKIES ACROSS
THE CENTRAL AND SE ZONES. THE NW MTNS MAY HAVE A TOUGH TIME
BREAKING UP THE SHALLOW STRATO CU AND SCT FLURRIES.

TODAY WILL LIKELY BE ONE OF THE COLDEST DAYS OF THE WINTER SEASON
SO FAR WITH ANOMALOUSLY LOW GEFS MEAN 925 MB TEMPS OF ARND -18C
LIKELY SUPPORTING HIGH TEMPS NO BETTER THAN THE SINGLE DIGITS
ACROSS THE NORTHERN MTNS...TO THE UPPER TEENS ACROSS THE SOUTHERN
VALLEYS.

ANOTHER TROUGH IS EXPECTED TO DROP DOWN THROUGH THE REGION EARLY
SATURDAY MORNING. THIS SYSTEM HAS A DEEPER TROUGH WITH WINDS OUT
OF THE SOUTHWEST. WITH A DECENT SHORTWAVE...AND STRONG LLJ THERE
IS A GOOD CHANCE FOR ANOTHER ROUND OF SNOW SQUALLS SATURDAY INTO
SATURDAY NIGHT. EVEN COLDER AIR LOOKS TO ADVECT INTO THE REGION
SATURDAY NIGHT INTO SUNDAY...WITH THE WINDS PERSISTING INTO THE
EVENING HOURS. GOOD CONFIDENCE IN LOW WIND CHILLS SATURDAY
EVENING.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
LONG TERM WILL BE PUNCTUATED BY BRUTALLY COLD AIRMASS TO BEGIN THE
PERIOD...WITH FRIGID WIND CHILLS AND MINI MAX RECORDS LIKELY
ACROSS MUCH OF CENTRAL PA ON SUNDAY. STRONG CLIPPER DROPS ACROSS
THE EASTERN GLAKS SAT NIGHT AND DEEPENS RAPIDLY OVER LONG ISLAND
AND ALONG THE SOUTHERN NEW ENGLAND COAST...LIKELY THROWING
ACCUMULATING SNOW OVER THE POCONO PLATEAU THROUGH SUNDAY MORNING.
SOME DEFORMATION SNOWFALL IS POSSIBLE OVER EASTERN PORTIONS OF MY
CWA ON SUNDAY...AND HAVE KEPT ELEVATED POPS AND LIGHTER
ACCUMULATIONS IN FOR THAT LIKELIHOOD.

THE DEEP CHILL WILL PERSIST ON MONDAY AS A SUCCESSION OF NORTHERN
STREAM WAVES DROPS WELL SOUTH OF THE REGION THROUGH THE CENTRAL
AND SOUTHERN PLAINS. SURFACE HIGH WILL PROPAGATE ACROSS CENTRAL
PA MONDAY AND MONDAY NIGHT...MOVING OFFSHORE ON TUESDAY. MODEL
GUIDANCE AND EFS INDICATE PHASING OF NORTHERN AND SOUTHERN STREAM
WAVES OVER THE GULF COAST AND SOUTHEASTERN U.S. BY LATER TUE INTO
WEDNESDAY...BRINGING THE CHANCE OF SNOW TO THE REGION. COLD
NORTHWEST FLOW RESUMES FOR THE REMAINDER OF NEXT WEEK AS A MASSIVE
RIDGE OF HIGH PRESSURE COVERS THE EASTERN HALF OF THE CONUS LATER
WED-FRI.

&&

.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
HIGH PRESSURE WILL BRIEFLY VISIT THE AIRSPACE TODAY BRINGING VFR
TO MOST TERMINALS. EXCEPTION WILL BE EARLY THIS MORNING IN ZOB
AIRSPACE WHERE COLD DEEP-LAYER WNW FLOW WILL SUPPORT MVFR CIGS
AND LCL IFR VIS AT JST IN FQNT SHSN/BLSN. SFC WND GUSTS 20-30KTS
FROM 280-310 DEG WILL SUBSIDE BY MIDDAY...GRADUALLY SHIFTING TO
240-270 DEG BY TNGT.

AN ACTIVE WINTER WX PERIOD IS SHAPING UP FOR THE WEEKEND WITH SNOW
ON SAT FOLLOWED BY STRONG WINDS SAT NGT-SUN. HIGH PRESSURE WILL
BRING IMPROVING CONDITIONS INTO EARLY NEXT WEEK.

OUTLOOK...

SAT...BCMG MVFR/IFR IN -SN. STG FROPA. WNW SFC WND GUSTS 25-35KTS.

SUN...MVFR/IFR WEST IN -SHSN. VFR/MVFR CENTRAL AND EAST. WNW SFC
WND GUSTS 25-35KTS...GRADUALLY DIMINISHING WEST TO EAST.

MON...MVFR -SHSN EARLY WEST...BCMG VFR. VFR ELSEWHERE.

TUE...CHC OF PM SNOW.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
WIND CHILL WARNING UNTIL NOON EST TODAY FOR PAZ004>006-037-042.
WIND CHILL ADVISORY UNTIL NOON EST TODAY FOR PAZ010>012-
017>019-024>028-033>036-041-045-046-049>053-056>059-063>066.

&&

SYNOPSIS...DANGELO/LAMBERT
NEAR TERM...DANGELO/LAMBERT
SHORT TERM...DANGELO/CERU
LONG TERM...DEVOIR/FITZGERALD
AVIATION...STEINBUGL
Hazardous weather outlook, Feb 12, 9:27 PM EST, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
927 PM EST THU FEB 12 2015

PAZ010>012-017>019-024>028-033>036-041-045-046-049>053-056>059-
063>066-140230-
ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-
BEDFORD-FULTON-FRANKLIN-NORTHERN LYCOMING-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
927 PM EST THU FEB 12 2015

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

A REINFORCING SHOT OF ARCTIC AIR WILL LIKELY RESULT IN ANOTHER
PERIOD OF DANGEROUS WIND CHILLS SATURDAY NIGHT THROUGH EARLY
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

PAZ004>006-037-042-140230-
WARREN-MCKEAN-POTTER-TIOGA-SULLIVAN-
927 PM EST THU FEB 12 2015

...WIND CHILL WARNING IN EFFECT UNTIL NOON EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

A REINFORCING SHOT OF ARCTIC AIR WILL LIKELY RESULT IN ANOTHER
PERIOD OF DANGEROUS WIND CHILLS SATURDAY NIGHT THROUGH EARLY
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 3:22 AM ESTWind Chill WatchCTPAdams, Bedford, Blair, Cambria, Cameron, Centre and 27 more24 hr
Feb 13, 2:16 PM ESTWinter Weather AdvisoryCTPAdams, Bedford, Blair, Cambria, Cameron, Centre and 27 more41 hr

Nearby

High Wind Watches in Pennsylvania, 2015Every high wind watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.